Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 170, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 4, 2003, 3:03 PM EDT for Tuscarawas County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2003, 3:03 PM EDT (19:03 UTC)
- Expired
- Aug 4, 2003, 6:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 107 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 041904 FFWPBZ OHC157-042200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 303 PM EDT MON AUG 4 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... TUSCARAWAS COUNTY IN OHIO * UNTIL 600 PM EDT * AT 303 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER NORTHERN TUSCARAWAS COUNTY. HUFF RUN RUNNING THROUGH THE TOWN OF MINERAL CITY RECEIVED 1.8 INCHES OF RAIN IN THE LAST 40 MINUTES. MORE HEAVY RAIN IS POSSIBLE. * OTHER LOCATIONS IN THE WARNING INCLUDE...MINERAL CITY <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 2:35 PM EDT, 28 minutes earlier.
Area forecast discussion, Aug 4, 2:35 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 235 PM EDT MON AUG 4 2003 WE WILL LET FFA EXPIRE AT 4PM AS AREA OF TSTMS HAS VASTLY DECREASED IN COVERAGE. SCT TSTMS NOW DOT THE CWA LANDSCAPE. AREA OF TSTMS BLOWING UP IN WRN OHIO/ERN INDIANA ATTM WITH AN EXTENSION SOUTHWARD INTO KY. IF THIS AREA HOLDS TOGETHER IT WILL ROTATE INTO OUR CWA LATER THIS EVENING AND OVERNIGHT. ITS TOUGH BEING STUCK UNDER A CLOSED UPPER LOW. TROUGH AXIS OF UPPER LOW FINALLY MOVES THROUGH LATE WEDNESDAY OR THURSDAY. MUCH OF CWA SENSITIVE TO FLOODING DUE TO RECENT HEAVY RAIN AND MOIST SOIL CONDITIONS. PRECIP WATER RUNNING HIGH. IF AREA TO OUR WEST AND SOUTHWEST ROTATES INTO OUR AREA TONIGHT WELL HAVE TO POST ANOTHER FFA. PIT 63 79 62 80 / 50 50 40 30 HLG 63 79 61 81 / 50 50 40 30 MGW 64 79 61 81 / 50 50 40 30 ZZV 64 79 61 81 / 50 50 40 30 PHD 63 79 61 81 / 50 50 40 30 FKL 62 77 60 79 / 50 50 40 30 DUJ 62 77 60 79 / 50 50 40 30 LBE 63 77 61 79 / 60 50 40 30 BTP 62 77 60 79 / 50 50 40 30 IDI 63 77 61 79 / 60 50 40 30 ODM 60 77 60 76 / 60 50 40 30 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE. RS
Hazardous weather outlook, Aug 4, 4:47 AM EDT, 10 hours 16 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-041100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 447 AM EDT MON AUG 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NATIONAL WEATHER SERVICE PITTSBURGH SAYS THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN SOUTHWESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA...EAST CENTRAL OHIO AND GARRETT COUNTY MARYLAND. THE MOST LIKELY TIMING OF THE SEVERE WEATHER LOOKS TO BE IN THE AFTERNOON AND EVENING HOURS. DAMAGING WIND...LARGE HAIL AND HEAVY RAIN CAN ACCOMPANY THESE STORMS. SOILS REMAIN SATURATED. AREAS THAT HAVE RECEIVED HEAVY RAIN DURING THE LAST SEVERAL DAYS MAY NEED TO BE MONITORED IF ADDITIONAL HEAVY RAIN OCCURS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Aug 4, 1:14 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
114 PM EDT MON AUG 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
01:05 PM MCMURRAY PA FLASH FLOODS
08/04/03 WASHINGTON SUGAR CAMP ROAD FLOODED.
REPORTED BY SKYWARN
SPOTTERSSpecial weather statement, Aug 4, 1:22 PM EDT, 1 hour 41 minutes before
OHZ048-057-041815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 122 PM EDT MON AUG 4 2003 ...SCATTERED SHOWERS AND THUNDERSTORMS MOVING INTO COSHOCTON AND MUSKINGUM COUNTIES... THUNDERSTORMS WITH HEAVY RAIN RAIN WERE MOVING INTO SOUTHWEST COSHOCTON AND NORTHWEST MUSKINGUM COUNTIES. THESE STORMS WERE PRODUCING VERY HEAVY RAIN. ALSO...BE ALERT FOR FREQUENT LIGHTNING AND GUSTY WINDS. THE GROUND REMAINS SATURATED AND WATER WILL COLLECT RAPIDLY IN FLOOD PRONE AND LOW LYING AREAS. A FLOOD WATCH REMAINS IN EFFECT UNTIL 400 PM.
Local storm report, Aug 4, 1:29 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT COR
NATIONAL WEATHER SERVICE PITTSBURGH, PA
128 PM EDT MON AUG 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
01:05 PM MCMURRAY PA FLASH FLOODS
08/04/03 WASHINGTON SUGAR CAMP ROAD FLOODED.
REPORTED BY SKYWARN
SPOTTERSSpecial weather statement, Aug 4, 1:36 PM EDT, 1 hour 27 minutes before
OHZ041-041830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 136 PM EDT MON AUG 4 2003 ...THUNDERSTORMS WITH HEAVY RAIN MOVING INTO COLUMBIANA COUNTY... HEAVY DOWNPOURS WERE MOVING INTO THE WESTERN PART OF COLUMBIANA COUNTY NEAR HOMEWORTH. THE STORMS WERE MOVING TO THE NORTHEAST ABOUT 20 MPH AND COULD AFFECT THE SALEM AREA BY 200 PM TO 215 PM. BE ALERT FOR VERY HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND GUSTY WINDS. A FLOOD WATCH CONTINUES FOR EAST CENTRAL OHIO UNTIL 400 PM. THE GROUND REMAINS SATURATED FROM PREVIOUS RAIN. WATER WILL COLLECT RAPIDLY IN LOW LYING AND POOR DRAINAGE AREAS.
Local storm report, Aug 4, 1:41 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
141 PM EDT MON AUG 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM MOUNT LEBANON PA FLASH FLOODS
08/04/03 ALLEGHENY STREET FLOODING. REPORTED
BY LAW ENFORCEMENT
0130 PM SOUTH FAYETTE PA FLASH FLOODS
08/04/03 ALLEGHENY ROAD AND CREEK FLOODING.
REPORTED BY LAW ENFORCEMENTSpecial weather statement, Aug 4, 2:32 PM EDT, 31 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-041930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 232 PM EDT MON AUG 4 2003 ...SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION... SCATTERED SHOWERS AND THUNDERSTORMS WERE ACROSS MUCH OF WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. ANY STORMS THAT FORM CAN PRODUCE VERY HEAVY DOWNPOURS. POSSIBLY UP TO AN INCH OF RAIN COULD FALL IN A SHORT PERIOD OF TIME. A FLOOD WATCH CONTINUES IN EFFECT FOR MUCH OF THE REGION UNTIL 400 PM. THE GROUND REMAINS SATURATED AND ANY HEAVY RAINFALL WILL RUNOFF VERY QUICKLY. BE ALERT...FOR WATER COLLECTING RAPIDLY IN LOW LYING AND POOR DRAINAGE AREAS. ALSO...SOME OF THE STORMS THIS AFTERNOON...COULD CONTAIN HAIL AND POSSIBLY STRONG GUSTY WINDS.
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.